Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffer from G6PD deficiency. Had dizziness and headache. Need to be worried

I've had 3 episodes this month that maybe related to my g6pd deficiency but the Dr 's can't say for sure. I've felt fatigue lightheaded dizzy headache. Up until this month the deficiency never bothered me, I read a long list of foods medications and drinks I need to stay away from. My question is why is it all of a sudden starting affecting me so much when before I knew I had the deficiency but never had any symptoms?
Asked On : Sat, 23 Mar 2013
Answers:  2 Views:  316
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

You have not stated your personal habits, family history or co-morbidities, even age, gender...which could have an influence on the diagnosis and outcome...
Presence of one problem does not make one immune from other problems! You may also have other reasons - like any body else - that could be causing this.

If it is from getting up from bed, it may be from postural hypo-tension.. Did you check your BP? / What is your haemoglobin? / Has an ECG been done? /
The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see. They have special tests to confirm or exclude the contribution of the ear
If there are no clues, you have to be followed up by a neurologist.
See your doctor!

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 10 May 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Jay Patel's  Response

Let me try and make it bit easy to understand what may be going on.

Light headedness /dizziness with headache can be do to variety of reasons

Causes for low blood sugar are
a) G6PD enzyme deficiency (enzyme needed release energy from glucose, mostly associated with anemia, hemolytic anemia, and will be mostly detected early in life)
b) low caloric / sugar intake

causes for low blood pressure
a) Hypothyrodism (low thyroid hormone, associated with fatigue, low energy and weight gain)
b) bradycardia (low heart rate)
c) heart failure (heart to weak to pump blood)
d) liver diseases
e) low sugar
f) Postural hypotension (position induced low blood pressure)

3) LABYRINTH APPARATUS PROBLEMS ( a organ present in ear which helps the sense of position)
cause of problems
a) Menier's Diseases , ( person feels dizzy, and associated with some hearing loss)
b) Viral labyrinthitis (person feels dizzy, or sensation of room moving around , vertigo)
c) otolith (small stone in ear canal makes feed dizzy , but dizziness comes at certain position/movement only).

FROM THE DESCRIPTION it seems like a "VIRAL LYBRINTHITIS " or "Hypothyrodism" but nothing can be said for sure, as I don't know which lab tests has been done and what was the result of those to vote out some of the other diagnosis

1) If possible try to CONSULT other Physician/ NEUROLOGIST (Brain doctor)

2) There are number of test that still needed to be done in order to come to conclusion which are as follow
b) blood test of thyroid hormone level check, lever enzyme profile, sugar level
c) physical test for orthostatic hypotension (position induced low blood pressure)
d) Audiometery to check any HEARING changes/problems
e) labyrinthine stimulus test to check the apparatus.

3) THE DIAGNOSIS made by your physician "G6PD" is not a likely diagnosis as it is associated with hemolytic anemias (blood cell rupture in blood vessels leading to less blood cell but to stress )

Hope it helps.

Answered: Sat, 23 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor